IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Login to save this article or follow this journal

Modeling U.S. Butter Consumption With Zero Observations

  • Yen, Steven T.
  • Su, Shew-Jiuan
Registered author(s):

    A heteroscedastic double-hurdle model is used to investigate household butter consumption in the United States. Results suggest that failure to incorporate heteroscedastic errors may lead to unreliable elasticity estimates. Decomposition of the effects of variables leads to insightful information and makes the double-hurdle model a more useful tool in micro demand analysis. Larger and higher-income households are more likely to consume butter than others and also consume more, but income elasticity is very small. Age, region, and seasonality are among the other significant determinants of household butter consumption.

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

    File URL: http://purl.umn.edu/31471
    Download Restriction: no

    Article provided by Northeastern Agricultural and Resource Economics Association in its journal Agricultural and Resource Economics Review.

    Volume (Year): 24 (1995)
    Issue (Month): 1 (April)
    Pages:

    as
    in new window

    Handle: RePEc:ags:arerjl:31471
    Contact details of provider: Web page: http://www.narea.org/

    More information through EDIRC

    References listed on IDEAS
    Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

    as in new window
    1. Arabmazar, Abbas & Schmidt, Peter, 1981. "Further evidence on the robustness of the Tobit estimator to heteroskedasticity," Journal of Econometrics, Elsevier, vol. 17(2), pages 253-258, November.
    2. Blundell, Richard & Meghir, Costas, 1987. "Bivariate alternatives to the Tobit model," Journal of Econometrics, Elsevier, vol. 34(1-2), pages 179-200.
    Full references (including those not matched with items on IDEAS)

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    When requesting a correction, please mention this item's handle: RePEc:ags:arerjl:31471. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (AgEcon Search)

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.